Tranquillity Tonight for Tomorrow

First off my apologies for not updating sooner, bad Diana. Here’s a bit of an update, I wish I had time to write more but Lionel’s begging me to turn out the lights. I have been reflecting and experiencing how Easter changes everything and hope to post more about that soon.

Chemo Cycle 1- My first go at it with each Cancer Fighting Drug (insert kung fu fighting song here). Things went better than I expected. I was a little nauseated and pretty dang tired. Those side effects were easily managed with pills and sleep-- lots of naps. However, the power of my nose has increased by 10fold. I can smell better than a blind and deaf bloodhound tracing a mustard seed. This also means that certain smells cause me to gag and react in a foul way. BLEH! When I was pregnant with Garrett I had a heightened sense of smell as well, so at least it’s not something new to me.

CDay 9 (4/14) my head was extremely tender. As discomforting as it was to massage it, it was also oddly comforting to touch it. This has faded over the past few days, but I am still getting a few itchy fits. I believe there is a link between this side effect and the Bleomycin. I receive this drug with the trusty ol’ pump, Flo.

Flo, has been good to me so far, I bring her home every Monday for a 24 hour dose of the bleomycin or Adriamycin, (depending on the week) By Tuesday afternoon I am ready to get rid of her. She’s nice and all but dang all she does is hang around…..okay sorry but, I’m still sour about the fanny pack.

The steroid Prednisone has come with some unpleasant guests that stay too long. PIMPLES….ahhhhh!! Now not only do I have the haircut of a 13 year old boy I have his skin to go with it. I have been eating like crazy, another side kick of the steroids. My eating has literally been extreme. Take for example the jar of pickles (including juice) that I consumed within 24hours. Can we say craving?

[D’s Note: We are blessed to live in such a caring community. Thank you to the moms of WBMC who have kept Lionel, Garrett and I well fed this past week. We are so grateful for your generosity.]

During my 4 day break from the chemo drugs I took Nupragen (growth factor). This drug works by squeezing the marrow, a spongy tissue in the central cavity of bones that forms blood cells, with full force and fury. Similar to how you ring out a dish sponge after washing dishes with caked on grease and grit. Days 1-3 of this shot were not bad at all, a little pinch and sting and that was that. But day 4 and OWWY my bones hurt. Not all of my bones but my lowerback+Pelvis+Hip bones hurt like @#(*)!@(#!!!!! The best way to describe it is growing pains so intense you cry. I’m going to need something more potent than 2 Tylenol and a heating pad, which made things only slightly comfortable.

Tomorrow I’ll start Chemo Cycle 2 and I’ll get the heavy handed neck crunch by Dr. A tomorrow. When I saw him last week he said the lumps in my neck appear to be slightly smaller. A small success, the sum of many successes big and small are going to amount to being cured!

So here’s how the next 2 weeks will lay out, medically of course….
Mon- 10 pills, 3hr drip, and 24hr pump of chemo drugs
Tue- 10 pills, 90min drip
Wed- 10 pills, 90min drip
Thur-Sunday- 10 pills
Next Mon- 24hr pump, 1 injection of chemo drugs
Next Tue-Fri- growth factor injection
I know the next 2 weeks will be full of life and laughter too. I look forward to the moments that make me smile J.

Tranquility tonight resting for tomorrow
a battle armed by your shield and sword.
Tranquility tonight declaring prayers for tomorrow
for strength, courage and resilience in every breath.
Tranquility tonight full of hope for tomorrow
for change only possible by your grace.




3 comments:

Roz | April 20, 2009 at 3:02 AM

oooooh those injections hurt!!! i had lower back pains too -OW!!! my sympathies love - hope the next lot aren't too bad. are you injecting yourself? i am - was a bit squeamish at first but am now looking at it as an addition to my medical training...
love the pic - you look so pretty! i can tell we will be beautiful bald people....how is your hair holding up? love love xxxxxx

Donna Evans | April 20, 2009 at 8:01 AM

Wow woman - that's quite a medical schedule you've got coming up! Hope you have more than enough time to fit in all the important things in life that will make you smile. Hang in there my beautiful cancer warrior! I love you

Rachel | April 21, 2009 at 6:52 PM

I'm sorry your head has been tender! I know how you feel about "Flo". Tomorrow I receive another portable heart monitor. Not only do I have the darn thing (electrodes and wires) strapped to me, but I have to carry around the "cellular modem". My heart monitor transmits to the modem, and the modem sends a live feed of my heart to a diagnostics center. The darn modem/transmitter is too large for a pocket. I either have to carry it around, or put it in this stupid looking bag and sling it over my shoulder. Then I have the little box that the electrodes feed into, clipped to my waste. I love your picture. xox Rachel